MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES C4140, 5MMX45CM EPIX LAPA GRASPER, 10/BX; LAPAROSCOPIC ACCESSORIES, GYNECOLOGIC

APPLIED MEDICAL RESOURCES C4140, 5MMX45CM EPIX LAPA GRASPER, 10/BX; LAPAROSCOPIC ACCESSORIES, GYNECOLOGIC
Model Number C4140
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/15/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event device is anticipated to be returned to applied medical for evaluation.A follow-up report will be provided upon completion of investigation.
 
Event or Problem Description
Procedure performed: laparoscopic colostomy takedown with anastomosis.Green plastic located on shaft broke off and fell into the patient during case.The area that broke off was about 1 cm into the green plastic portion distal to the tip of the device.Surgeon was able to retrieve all plastic pieces.No patient injury occurred.Product is available for return.Intervention: surgeon was able to retrieve all plastic pieces.Patient status: no patient injury occurred.
 
Event or Problem Description
Procedure performed: laparoscopic colostomy takedown with anastomosis event description: green plastic located on shaft broke off and fell into the patient during case.The area that broke off was about 1 cm into the green plastic portion distal to the tip of the device.Surgeon was able to retrieve all plastic pieces.No patient injury occurred.Product is available for return.Additional information received on 13oct2022 via email from [name], account manager: hospital discarded the product.Intervention: surgeon was able to retrieve all plastic pieces.Patient status: no patient injury occurred.
 
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.However, photos of the event unit were provided, which confirmed the complainant¿s experience of shaft damage.Based on the photos provided, it is likely that the reported event was caused by a large force applied to the device.The probability and criticality of the harm resulting from this failure have been evaluated and were found to be at an acceptable level.

Brand Name
C4140, 5MMX45CM EPIX LAPA GRASPER, 10/BX
Common Device Name
LAPAROSCOPIC ACCESSORIES, GYNECOLOGIC
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
aaron fulcher
22872 avenida empresa
rancho santa margarita, CA 92688
9497135765
MDR Report Key15545219
Report Number2027111-2022-00764
Device Sequence Number5862004
Product Code NWV
UDI-Device Identifier00607915110154
UDI-Public(01)00607915110154(17)250424(30)01(10)1450479
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/24/2025
Device Model NumberC4140
Device Catalogue Number101475847
Device Lot Number1450479
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2022
Supplement Date Received by Manufacturer09/16/2022
Initial Report FDA Received Date10/05/2022
Supplement Report FDA Received Date12/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown